Alert archive / Minnesota / Wind Advisories in 2012
Wind Advisory 1, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Jan 1, 2012, 4:08 AM CST for 5 counties in Wisconsin; 6 counties in Minnesota. It took effect at Jan 1, 2012, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 4:08 AM CST (10:08 UTC)
- In effect from
- Jan 1, 2012, 6:00 AM CST
- Expired
- Jan 2, 2012, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Burnett County, WI, Douglas County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 55 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS73 KDLH 011008 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 408 AM CST SUN JAN 1 2012 MNZ033>038-WIZ001-006>009-011800- /O.NEW.KDLH.WI.Y.0001.120101T1200Z-120102T0600Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER- PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 408 AM CST SUN JAN 1 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS MORNING...MAINLY ALONG AND SOUTH HIGHWAY 2 CORRIDOR. * WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE DRIFTING OF SNOW ACROSS AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BERDES
4 follow-up statements
858 WWUS73 KDLH 011754 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1154 AM CST SUN JAN 1 2012 MNZ033>038-WIZ001-006>009-020200- /O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER- PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 1154 AM CST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONG NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS AFTERNOON...MAINLY ALONG AND SOUTH OF THE HIGHWAY 2 CORRIDOR. * WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE BLOWING AND DRIFTING OF SNOW ACROSS AREA HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
610 WWUS73 KDLH 012155 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 355 PM CST SUN JAN 1 2012 MNZ033>038-WIZ001-006>009-020600- /O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BURNETT-WASHBURN-SAWYER- PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 355 PM CST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...GUSTY NORTHWEST WINDS WILL AFFECT THE NORTHLAND LATE THIS AFTERNOON AND EARLY EVENING. WINDS SHOULD DECREASE BY MID EVENING AND THE ADVISORY MAY BE CANCELLED. * WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE LOCALIZED BLOWING AND DRIFTING OF SNOW ACROSS SOME AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
303 WWUS73 KDLH 020244 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 844 PM CST SUN JAN 1 2012 MNZ033>036-038-WIZ006>009-020345- /O.CAN.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/ SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-PINE- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...HILL CITY... AITKIN...HINCKLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 844 PM CST SUN JAN 1 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS EVENING ACROSS MOST OF THE NORTHLAND AS THE STRONG LOW PRESSURE HAS MOVED INTO THE EASTERN GREAT LAKES. HOWEVER...NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL OCCUR OVERNIGHT CAUSING BLOWING AND DRIFTING SNOW. THE WINDS MAY LOWER VISIBILITIES AND CAUSE SLICK SPOTS ON ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING THESE HAZARDOUS CONDITIONS. $$ MNZ037-WIZ001-020600- /O.CON.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR 844 PM CST SUN JAN 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...GUSTY NORTHWEST WINDS WILL AFFECT THE NORTHLAND THIS EVENING. WINDS SHOULD DECREASE BY MIDNIGHT WHEN THE ADVISORY EXPIRES. * WINDS...WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH....ESPECIALLY NEAR LAKE SUPERIOR * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AND CAUSE LOCALIZED BLOWING AND DRIFTING OF SNOW ACROSS SOME AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STEWART
580 WWUS73 KDLH 020539 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1139 PM CST SUN JAN 1 2012 MNZ037-WIZ001-020645- /O.EXP.KDLH.WI.Y.0001.000000T0000Z-120102T0600Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...DULUTH...CLOQUET...SUPERIOR 1139 PM CST SUN JAN 1 2012 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT FOR THE TWIN PORTS. WINDS HAVE DECREASED FROM THEIR HIGHER LEVELS ON SUNDAY. HOWEVER...NORTHWEST WINDS OF 15 TO 25 MPH WILL STILL OCCUR OVERNIGHT CAUSING BLOWING AND DRIFTING SNOW. THE WINDS MAY LOWER VISIBILITIES AND CAUSE SLICK SPOTS ON ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING THESE HAZARDOUS CONDITIONS. $$ STEWART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Dec 31, 11:32 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 31, 11:32 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1132 PM CST SAT DEC 31 2011
.AVIATION...MODERATE SNOW MOVING ACROSS NW WI AT FCST TIME. THE
WEST EDGE OF SNOW SHOULD CLEAR HYR BY 00Z. T THE OTHER TAF
SITES...MVFR TO IFR CIGS WITH MVFR VSBYS WILL BE COMMON TONIGHT
AND SUNDAY MORNING. ALSO...WINDS WILL INCREASE OVERNIGHT TO 20-30
MPH OUT OF THE NORTHWEST. THE HIGH WINDS WILL REMAIN ACROSS THE
AREA BEFORE TAPERING OFF LATE SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 840 PM CST SAT DEC 31 2011/
UPDATE...SITUATION DEVELOPING AS EXPECTED IN MOST AREAS. MODERATE
SNOW EXTENDING FROM NEAR MILLE LACS NORTHWEAST THROUGH TWIN PORTS
TO NEAR GNA WITH LOWEST VSBYS 1-2 MILES IN MOST AREAS. THE SNOW IS
SHOWING SOME BANDING STRUCTURE AS IT DRIFTS EAST AND NORTHEAST SO
SOME AREAS COULD GET AT LEAST 1 INCH AN HOUR. SO FAR...ONLY HAVE
RECEIVED REPORTS OF 1 INCH SO FAR BUT IT IS EARLY. IN
HIBBING...FZDL HAS BEEN REPORTED BY ASOS/LAW ENFORCEMENT. THAT
PRECIP IS ASSOICATED WITH AN ENHANCED AREA MOVING SOUTHEAST AHEAD
FRONT. WILL PUT IN PATCHY FZDL ACROSS NORTHSHORE AND TWIN PORTS AS
FRONT MOVES THROUGH AREA. WILL KEEP CURRENT HEADLINES IN EFFECT
BASED ON CURRENT TRENDS. WINDS ARE STARTING TO PICK UP IN WESTERN
AREAS OF CWA BEHIND FRONT. REST OF FCST UNCHANGED.
PREV DISCUSSION... /ISSUED 333 PM CST SAT DEC 31 2011/
.SNOW AND VERY GUSTY WINDS MAKE TRAVEL DIFFICULT LATER THIS EVENING...
SHORT TERM...COMPLEX SFC PATTERN THIS AFTN AS MSAS SHOWS NRN SFC
LOW OVER CTRL MANITOBA WITH A SECOND SFC LOW OVER SERN NEB/SWRN
IA. TWO SEPARATE STREAMS ALOFT SUPPORTING EACH SFC REFLECTION. A
SHORTWAVE TROF IS LIFTING NE ACROSS CWA WITH A BAND OF MDT SNOW FROM
ARROWHEAD INTO IRON RANGE. ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED WITH THIS AREA THRU REMAINDER OF AFTN. DRY SLOT IS
FOLLOWING INITIAL SHORTWAVE...REDUCING ICE NUCLEATION TEMPORARILY.
ELSEWHERE...LOW CLOUDS/FOG/PATCHY FZDZ OCCURRING OVER MN
ZONES...WITH CLOUDS PREVAILING OVER WI ZONES. TEMPS HAVE WARMED TO
JUST ABOVE FREEZING OVER SRN TIER OF CWA WITH MID 20S ELSEWHERE.
TONIGHT..BOTH UPPER STREAMS AMPLIFY AS THEY PROGRESS EAST
OVERNIGHT. IT APPEARS THAT THE SRN UPPER TROF IS SOMEWHAT
FASTER AFTER MIDNIGHT AS IT MOVES TOWARDS LAKE MICHIGAN BY 12Z.
NRN MID LVL TROF AXIS ENTERING KOOCH CO BY SAME TIME. NWP STILL
INDICATING A QUICK SHOT OF MDT/HEAVY SNOWFALL POTENTIAL OVERNIGHT
AS INCREASING FRONTOGENESIS DEVELOPS FROM MPX CWA NORTHEAST INTO
SWRN/SRN DLH CWA EARLY IN THE EVENING. THIS AREA OF FORCING WILL
THEN TRANSLATE EAST ACROSS WISCONSIN ZONES. BOTH NAM/GFS SHOW
APPROXIMATELY 3 TO 6 HRS OF ORGANIZED ASCENT WITH FAVORABLE
OMEGA/MOIST DGZ COMBINATION. THIS SHOULD ALLOW GENERAL SNOWFALL
RATES OF 3/4 TO 1 INCH/HR RATES...WITH SLIGHTLY HIGHER RATES
POSSIBLE IF MORE INTENSE BANDING OCCURS. INITIAL THERMAL PROFILES
EARLY EVENING WILL CAUSE PTYPE ISSUES AS FZDZ/LIGHT RAIN MAY OCCUR
BEFORE COLUMN COOLS TO SUPPORT FROZEN. SNOW WILL TAPER OFF AROUND
MIDNIGHT NEAR TWIN PORTS ...AROUND 12Z OVER ERN WIS ZONES. EXPECT
SNOW TO BE FOLLOWED BY VERY GUSTY WINDS AS SFC HIGH BUILDS INTO
REGION. MAIN ISALLOBARIC PUSH TO PRESSURE RISES IS FCST TO OCCUR
SOUTH OF CWA SO CURRENT FCST WINDS MAY BE A BIT ON THE HIGH SIDE.
TOMORROW...DEEP MOIST CYCLONIC CIRCULATION WILL PREVAIL ACROSS CWA
THROUGHOUT THE DAY. EXPECT LIGHT SNOW TO PERSIST MOST OF THE DAY
WITH GUSTY NW WINDS. SFC/85H WIND DIRECTIONAL SHEAR LESSENS DURING
THE DAY ACROSS LAKE SUPERIOR AS BDRY LAYER LAPSE RATES STEEPEN.
SHOULD SEE LAKE EFFECT SNOW BECOME MORE PROMINENT AFTER 18Z AS
85/70H LAYER MOISTURE INCREASES AND LAKE INDUCED CAPE RISES ABOVE
300 J/KG. WITH STRONG COLD ADVECTION THROUGHOUT A DEEP LAYER DO NOT
EXPECT MUCH IF ANY REBOUND IN SFC TEMPS FROM OVERNIGHT LOWS. SOME
LOCATIONS MAY EXPERIENCE FALLING TEMPS.
EXTENDED...SUNDAY NIGHT THROUGH FRIDAY
PERSISTENT NORTHWEST FETCH AND H85 TEMPS AROUND NEGATIVE 20 C WILL
KEEP THE LAKE EFFECT SNOW SHOWERS GOING ALONG THE SOUTHSHORE THROUGH
SUNDAY NIGHT...ENDING LATE MONDAY/MONDAY NIGHT. NO CHANGES WILL BE
MADE ATTM TO THE WINTER STORM WARNING FOR BAYFIELD-ASHLAND-IRON
COUNTIES. DUE TO THE LONG DURATION OF THE FAVORABLE
CONDITIONS...SIGNIFICANT SNOWFALL AMOUNTS IN EXCESS OF A FOOT ARE
EXPECTED WITH THE GREATEST AMOUNTS ALONG THE THE GOGEBIC
RANGE.
HAVE SMALL POPS DURING TUES NIGHT/WED PERIODS AS MODELS SHOWING GOOD
AGREEMENT THAT A SHORT WAVE DROPS SE OVER NE MINNESOTA AND THE WRN
LAKE SUPERIOR REGION. LONG TERM FOCUS TURNS TO RETURN OF SOUTHERLY
FLOW AND WARM UP TREND THROUGH REMAINDER OF WEEK AS LONG WAVE RIDGE
BUILDS EAST OVER THE PLAINS. LATEST ECM/GFS BOTH SUGGEST H85 TEMPS
ONCE AGAIN RISE INTO THE 5-10 C RANGE THURS/THURS NIGHT BEFORE
ANOTHER CANADIAN COLD FRONT PASSES OVER THE REGION DURING THE
FRI/SAT TIME FRAME.
AVIATION.../18Z TAF ISSUANCE/
IFR TO MVFR CEILINGS WILL PREVAIL THROUGH THIS TAF PERIOD. ANY
FREEZING RAIN WILL BE LIMITED TO BRD AND SHOULD CHANGE OVER TO ALL
SNOW IN THE MID AFTERNOON. GREATEST POTENTIAL FOR SNOW...IFR CEILINGS
AND VISIBILITIES APPEARS TO BE IN THE 20Z TO 05Z TIME FRAME WITH
THE EARLIER TIMES FOR THE WESTERN TERMINALS. WINDS INCREASE IN
SPEEDS TOWARDS THE END OF THIS TAF PERIOD AND WILL LINGER INTO THE
NEXT TAF FORECAST. SUSTAINED WINDS IN EXCESS OF 20 KNOTS WITH SOME
GUSTS UP TO 40 KNOTS ARE POSSIBLE OVER THE MINNESOTA AERODROMES.
&&
.POINT TEMPS/POPS...
DLH 21 22 2 13 / 100 60 10 0
INL 19 19 -4 8 / 70 30 20 0
BRD 21 22 3 15 / 80 30 10 0
HYR 23 24 5 13 / 100 60 30 10
ASX 25 25 9 15 / 100 80 50 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 10 AM CST SUNDAY FOR MNZ020-021-
034>037.
WINTER STORM WARNING UNTIL NOON CST SUNDAY FOR MNZ038.
WI...WINTER STORM WARNING UNTIL NOON CST SUNDAY FOR WIZ001-006>008.
WINTER WEATHER ADVISORY UNTIL 3 PM CST SUNDAY FOR WIZ009.
WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR WIZ002>004.
LS...GALE WARNING FROM 3 AM SUNDAY TO 6 AM CST MONDAY FOR LSZ121-
140>148.
&&
SHORT TERM...STEWART
AVIATION...STEWARTHazardous weather outlook, Dec 31, 4:31 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 431 PM CST SAT DEC 31 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011100- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 431 PM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL SPREAD INTO EAST CENTRAL MINNESOTA AS WELL AS THE ARROWHEAD REGION THIS EVENING...TRACKING OVER WISCONSIN OVERNIGHT. THE SNOW WILL BE MIXED WITH FREEZING DRIZZLE AT TIMES IN THE EVENING. SNOWFALL ACCUMULATIONS OF GENERALLY 2 TO 4 INCHES WILL BE FOUND ALONG THE INTERSTATE 35 CORRIDOR...INTO THE TWIN PORTS AND ALONG THE NORTH SHORE...WITH GREATER AMOUNTS OF 5 TO 8 INCHES OVER NORTHERN WISCONSIN. STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT. THE COMBINATION OF FRESH SNOW AND WIND WILL RESULT IN BLOWING SNOW AND REDUCED VISIBILITIES. PLEASE SEE THE LATEST WINTER WEATHER PRODUCTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS WILL PERSIST OVER THE SOUTH SHORE OF LAKE SUPERIOR INTO MONDAY. LOCAL STORM TOTAL ACCUMULATIONS IN EXCESS OF A FOOT ARE POSSIBLE OVER PARTS OF THE BAYFIELD PENINSULA AND GOGEBIC RANGE THROUGH MONDAY NIGHT. IN ADDITION... STRONG NORTHWEST WINDS GUSTING TO 40 MPH AT TIMES WILL RESULT IN CONTINUED BLOWING SNOW AND LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-011100- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 431 PM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR LATE TONIGHT. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING REMAINS IN EFFECT FOR ALL OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH SUNDAY. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Dec 31, 10:24 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1024 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM SNOW 18 E HINCKLEY 46.01N 92.56W
12/31/2011 M5.0 INCH PINE MN TRAINED SPOTTER
&&
SCWLocal storm report, Dec 31, 10:35 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1035 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM SNOW 5 SW BRUNO 46.23N 92.74W
12/31/2011 M2.3 INCH PINE MN TRAINED SPOTTER
1033 PM SNOW DANBURY 46.01N 92.37W
12/31/2011 E3.5 INCH BURNETT WI TRAINED SPOTTER
&&
SCWLocal storm report, Dec 31, 10:36 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1036 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM SNOW INTERNATIONAL FALLS 48.59N 93.41W
12/31/2011 M1.0 INCH KOOCHICHING MN TRAINED SPOTTER
6 INCH SNOW DEPTH
0958 PM SNOW 4 N GRANTSBURG 45.84N 92.68W
12/31/2011 M2.5 INCH BURNETT WI TRAINED SPOTTER
1001 PM SNOW DULUTH 46.78N 92.12W
12/31/2011 M1.0 INCH ST. LOUIS MN OFFICIAL NWS OBS
1009 PM SNOW 1 SW HINCKLEY 46.00N 92.95W
12/31/2011 M2.4 INCH PINE MN TRAINED SPOTTER
1023 PM SNOW 18 E HINCKLEY 46.01N 92.56W
12/31/2011 M5.0 INCH PINE MN TRAINED SPOTTER
1033 PM SNOW DANBURY 46.01N 92.37W
12/31/2011 E3.5 INCH BURNETT WI TRAINED SPOTTER
1033 PM SNOW 5 SW BRUNO 46.23N 92.74W
12/31/2011 M2.3 INCH PINE MN TRAINED SPOTTER
&&
SCWLocal storm report, Dec 31, 11:45 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM SNOW 3 W BAYFIELD 46.81N 90.88W
12/31/2011 M2.5 INCH BAYFIELD WI TRAINED SPOTTER
&&
SCWLocal storm report, Jan 1, 12:23 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1223 AM CST SUN JAN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM SNOW PROCTOR 46.74N 92.23W
01/01/2012 M1.0 INCH ST. LOUIS MN TRAINED SPOTTER
1215 AM SNOW 3 W BAYFIELD 46.81N 90.88W
01/01/2012 M2.7 INCH BAYFIELD WI TRAINED SPOTTER
&&
RBERDESLocal storm report, Jan 1, 3:17 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
317 AM CST SUN JAN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM SNOW GILE 46.43N 90.23W
01/01/2012 M4.5 INCH IRON WI TRAINED SPOTTER
0315 AM SNOW 5 S HERBSTER 46.76N 91.26W
01/01/2012 M3.0 INCH BAYFIELD WI TRAINED SPOTTER
&&
RBERDESNearby
Wind Advisories in Minnesota, 2012Wind Advisories in Wisconsin, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.